Narrow Results Clear All
- Communication Improvement
- Education and Training 4
- Human Factors Engineering 1
- Quality Improvement Strategies 1
- Technologic Approaches 1
- Discontinuities, Gaps, and Hand-Off Problems 1
- Medication Errors/Preventable Adverse Drug Events 4
Search results for ""
Cases & Commentaries
- Spotlight Case
- Web M&M
Alan Forster, MD, MSc; December 2004
A patient arrives at the ED in acute kidney failure; another patient arrives at the ED profoundly hypoglycemic. Both mishaps were determined to stem from medication errors at the time of discharge.
Chase M. Wall Street Journal. August 16, 2005:D1.
This article reports that in other countries, some medications have the same brand name as U.S. medications but contain completely different ingredients, often for treatment of different conditions. To avoid mix-ups, the article cautions against purchasing prescription medications abroad.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.
Audiovisual > Audiovisual Presentation
Rockville, MD: Agency for Healthcare Research and Quality, August 2010. AHRQ Publication No. 09-0086-C.
This guide provides information for consumers taking the blood thinner, warfarin.
Brody JE. New York Times. January 2, 2007:F7.
This article discusses some common medication errors that consumers can avoid by asking the right questions and being familiar with prescriptions and the proper directions for taking them.
Journal Article > Study
Schwappach DLB, Wernli M. Qual Saf Health Care. 2010;19:e9.
This survey of chemotherapy patients found that most patients wanted to assume an active role in their own safety, but expressed a desire for more encouragement and assistance from staff.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.